Jump to content
Important Survey - Please Participate ×

Benzo Taper Ativan


Recommended Posts

[Mm...]

Hi, I am looking for advise on my benzo tapper?

I was directed here looking for advice. Please help 

Link to comment
Share on other sites

[Mm...]
5 minutes ago, [[M...] said:

Hi, I am looking for advise on my benzo tapper?

I was directed here looking for advice. Please help 

I started at 3 MG’s went to what I thought was a rehab center now I’m at .75 and then my physiatrist wanted me to go up so I went back up to 1MG. I want to be off this medication. 1 Mg now feels to sedating what should I do? 

Link to comment
Share on other sites

[Bu...]

Hello @[Mm...],

Welcome to BenzoBuddies.

We can certainly help you plan a good taper.  I know the feeling of just wanting to be done with the medication, but a slow, symptom-lead taper is usually the best way to avoid serious withdrawal issues.

I just have a few questions to help our members understand your situation a bit better and be able to offer the best advice.  

How long have you taken Ativan?  How long have you been at your current dose of 1 mg?  Other than the sedation, how are you feeling?

I'm glad you were directed here and we'll do our best to help you.

  • Like 1
Link to comment
Share on other sites

[Mm...]

@[Bu...]thank you! I was on 3 MG for almost 2 years and now I was on .75 MG for a month or so and yesterday went up to 1 MG. My DR. Said to taper of tommrow but .5 for 3-7 days and then just stop the other .5

 

does this sound Safe?

Link to comment
Share on other sites

[Mm...]

I actually felt better about a week ago until he tried to ad Effexor and then that messed me up gave me wicked virtigo and still issues. Today I feel like poop had a really bad headache! I’m just scared and want this to be safe. 

Link to comment
Share on other sites

[Bu...]

@[Mm...],

You have been through a lot lately, so it's not surprising that you aren't feeling well today, but I am really sorry. These medications can really mess with our CNS (central nervous system).  Since you just changed your dose, we generally recommend that you don't make any other changes for a couple of weeks to see how your body reacts to the change.  

Many doctors, while they mean well, are not aware of how to properly taper off of a benzo.  We recommend a slow, symptom-lead taper, cutting your dose by 5-10% of your current dose usually about every 2-3 weeks.  If I were in your spot, I would just hold the dose right now for a couple of weeks to make sure that everything stabilizes and then start a taper.  

 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...